MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGCIR28MT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Breakdown (2681); High White Blood Cell Count (4594)
Date of Event 08/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, six days post-operative of a sigmoid colectomy where a powered circular stapler was used to create anasto mosis, the white blood cells of the patient elevated from 9 to 14.7.A computed tomography (ct) scan of the abdomen and pelvis with intravenous (iv) and rectal contrast showed that the patient had leak at the colorectal anastomosis.The patient was taken to the operating room and the anterior portion of the anastomosis had dehisced.The dehisced portion was resected and a colostomy was brought up.The patient was brought to the intensive care unit post-operatively.The patient's hospitalization was extended as a result.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, six days post-operative of a sigmoid colectomy performed on (b)(6)2025, where a powered circular stapler was used to create anastomosis, the white blood cells of the patient elevated from 9 to 14.7.A computed tomography (ct) scan of the abdomen and pelvis with intravenous (iv) and rectal contrast showed that the patient had leak at the colorectal anastomosis.The patient was taken to the operating room and the anterior portion of the anastomosis had dehisced.The dehisced portion was resected and a colostomy was brought up.The patient was brought to the intensive care unit post-operatively.The patient's hospitalization was extended for five days as a result.
 
Additional Manufacturer Narrative
Additional information: b3, b5, g3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22790458
Report Number1219930-2025-03540
Device Sequence Number8789139
Product Code GDW
UDI-Device Identifier10884521703728
UDI-Public10884521703728
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSIGCIR28MT
Device Catalogue NumberSIGCIR28MT
Device Lot NumberN5D1681UY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date10/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight93 KG